Citations 0
Editor's Correspondence
May 24, 1999

Probable False Authentication of Herbal Plants: Ginseng

Author Affiliations

Copyright 1999 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1999

Arch Intern Med. 1999;159(10):1142. doi:

The ARCHIVES is commendable to include in the November 9, 1998, issue a series of excellent review articles on complementary and alternative medicine, including the article on herbal medicinals by Miller.1

I would like to comment on the section on ginseng, where the identity issue is emphasized. The author quotes from an article by McRae,2 stating "the eleutherosides have been associated with falsely elevated digoxin levels in the absence of digoxin toxic effects presumably because of an interaction with the digoxin assay."

First Page Preview View Large
First page PDF preview
First page PDF preview